Table of Contents
International Journal of Computational Mathematics
Volume 2014 (2014), Article ID 526814, 9 pages
http://dx.doi.org/10.1155/2014/526814
Research Article

A Collocation Method for Numerical Solution of Hyperbolic Telegraph Equation with Neumann Boundary Conditions

Department of Mathematics, IIT Roorkee, Roorkee, Uttarakhand 247667, India

Received 24 June 2014; Revised 8 September 2014; Accepted 10 September 2014; Published 28 September 2014

Academic Editor: Zhijie Xu

Copyright © 2014 R. C. Mittal and Rachna Bhatia. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We present a technique based on collocation of cubic B-spline basis functions to solve second order one-dimensional hyperbolic telegraph equation with Neumann boundary conditions. The use of cubic B-spline basis functions for spatial variable and its derivatives reduces the problem into system of first order ordinary differential equations. The resulting system subsequently has been solved by SSP-RK54 scheme. The accuracy of the proposed approach has been confirmed with numerical experiments, which shows that the results obtained are acceptable and in good agreement with the exact solution.